MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5512-F-601
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate 8 devices were manufactured and accepted into final stock on 26-may-2016 with no reported discrepancies.There have been 2 other events for the lot referenced.Both events were related to one patient.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that patient's right knee was revised due to dislocation.Rep reported that no ligament damage was reported.The post of the insert was not locked in to the box opening of the femoral component.
 
Additional Manufacturer Narrative
An event regarding revision due to dislocation of a triathlon insert involving a triathlon ts femoral component was reported.The event was confirmed based on the clinician review of the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: clinician review of the medical records provided indicated "no examination of any explanted components except for the insert from the (b)(6) 2018 revision surgery and no primary left total knee arthroplasty operative report or list of components are available for review.The medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation".Device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.Complaint history review: there have been two other similar events for the reported lot.Conclusion: clinician review of the medical records provided indicated "no examination of any explanted components except for the insert from the (b)(6) 2018 revision surgery and no primary left total knee arthroplasty operative report or list of components are available for review.The medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation.There is no evidence that factors of implant design, manufacturing or materials were responsible for this clinical situation".No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that patient's right knee was revised due to dislocation.Rep reported that no ligament damage was reported.The post of the insert was not locked in to the box opening of the femoral component.Update: the medial position of the revision tibial component and the distal position of the joint line in the revision total knee arthroplasty likely resulted in increased stress to the ts insert stability resulting in two dislocations and a later anterior implant subluxation." the consulting clinician clarified that this conclusion reflects an alignment issue of the tibial baseplate and femoral component leading toward subsequent subluxation and dislocation.

Brand Name
TRI TS FEMUR SZ6 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7529233
Report Number0002249697-2018-01490
Device Sequence Number1385630
Product Code MBH
UDI-Device Identifier07613327026597
UDI-Public07613327026597
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number5512-F-601
Device Lot NumberTHUV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight119